Alert archive / Wisconsin / Special Weather Statements in 2017

Special Weather Statement, NWS Milwaukee, WI

June 17, 2017Kenosha County, Milwaukee County, Racine County, Wisconsin

NWS Milwaukee, WI issued this special weather statement at Jun 17, 2017, 2:49 AM CDT for Kenosha County, Milwaukee County, Racine County, Wisconsin. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 17, 2017, 2:49 AM CDT (07:49 UTC)
Expired
Jun 17, 2017, 3:15 AM CDT
In force
26 min
Issued by
NWS Milwaukee, WI

Counties Kenosha County, WI, Milwaukee County, WI, Racine County, WI

The radar

The Milwaukee radar (KMKX), 59 km from the middle of the area, began a volume at 07:52 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Green Bay/Straub, WI (KGRB), launched 00:00Z, 7.8 hours before the alert went out and 195 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Green Bay/Straub, WI at 00:00Z on 2017-06-17Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 171 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Green Bay/Straub, WI at 00:00Z on 2017-06-17The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 67 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
171 J/kg
Mixed-layer CIN
-118 J/kg
Mixed-layer LCL
1586 m above ground
0-6 km bulk shear
51 kt
0-1 km storm-relative helicity
67 m²/s²
0-3 km storm-relative helicity
298 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.2

Open this sounding in Storm Lab

The text

As transmitted.

229 
WWUS83 KMKX 170749
SPSMKX

Special Weather Statement
National Weather Service Milwaukee/Sullivan WI
249 AM CDT SAT JUN 17 2017

WIZ065-066-071-072-170815-
Waukesha-Milwaukee-Racine-Kenosha-
249 AM CDT SAT JUN 17 2017

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT SOUTHERN MILWAUKEE...
RACINE...SOUTHEASTERN WAUKESHA AND KENOSHA COUNTIES...

At 249 AM CDT, radar indicated strong thunderstorms were located
along a line extending from near Muskego to near Union Grove to near
Paddock Lake. Movement was east at 35 mph.

Winds in excess of 40 mph and pea size hail are possible with these
storms.

Locations impacted include...
Milwaukee, Kenosha, Racine, New Berlin, Greenfield, Oak Creek, Mount
Pleasant, Muskego, South Milwaukee, Pleasant Prairie, Cudahy,
Greendale, St. Francis, Hales Corners, Sturtevant, Union Grove,
Paddock Lake, Camp Lake, Wind Lake and Silver Lake.

Torrential rainfall is also occurring with these storms, and may
cause localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

LAT...LON 4269 8818 4292 8827 4298 8786 4295 8784
      4288 8785 4285 8783 4278 8775 4276 8777
      4271 8777 4267 8779 4266 8781 4261 8782
      4259 8781 4249 8780 4250 8816
TIME...MOT...LOC 0749Z 263DEG 32KT 4286 8815 4270 8808 4253 8807 

$$

HENTZ

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Milwaukee, WI wrote its last area forecast discussion before this special weather statement went out at Jun 16, 9:02 PM CDT, 5 hours 47 minutes earlier.

Area forecast discussion, Jun 16, 9:02 PM CDT, 5 hours 47 minutes before
Area Forecast Discussion
National Weather Service Milwaukee/Sullivan WI
902 PM CDT Fri Jun 16 2017

.UPDATE...

Cool pool behind the approaching area of showers and
thunderstorms trying to increase, but overall storm strength is
decreasing a little. Isolated thunderstorm formed along the Lake
breeze. had a hail spike, but SCAN/MRMS had 0.75 inch hail
indicators.

.AVIATION(00Z TAFS)...

An area of showers and thunderstorms is expected to move through
this evening and exit the far southeast during the early morning
hours. CIGS MVFR with scattered IFR Vsby in showers/thunderstorms.
There is a chance for additional thunderstorms showers behind
this area through the night.

3000-4000ft cumulus are expected, mainly inland, on Saturday.
There is another chance for showers and thunderstorms late
Saturday afternoon and evening with MVFR ceilings.

&&

.MARINE...

Southeast winds will become light south to southwest winds.
Another lake breeze is possible Saturday. Showers and
thunderstorms expected tonight. there is another chance of
thunderstorms Saturday. Stronger west winds are expected on
Sunday.

&&

.PREV DISCUSSION... (Issued 302 PM CDT Fri Jun 16 2017)

DISCUSSION...

TONIGHT and SATURDAY...Forecast Confidence is Medium...

Storms are expected to develop upstream across Iowa and southern
MN this afternoon in an area of surface convergence and increasing
low level moisture convergence. They will move east into southern
WI this evening. A mid level shortwave will be moving through
during this time, and 850mb flow ramps up to 20-30 kts. This will
help fuel showers and storms as they move across southern WI this
evening. Some storms may be strong to severe with 1-2K J/KG Cape
and 30 kts shear.

It looks like scattered showers and some storms may continue into
the night. Shortwave activity will continue during this time. The
amount of instability is in question with the loss of heating.

The low level jet slides off to the east and upper divergence
weakens Saturday morning. This should result in a break in the
precip. Some high level clouds may linger through the morning. Afternoon
cumulus will likely develop inland from Lake Michigan. Weak
surface low pressure will move across the region Saturday
afternoon. An unstable airmass will still be in place with 1-2K
J/KG Cape and 40-50 knots of shear. Meso models are showing a few
showers popping during the afternoon, but most areas will be dry.
More organized thunderstorms may move through the region late in
the afternoon. Will have to watch the late afternoon and evening
for severe potential. A lot depends on how worked over the
atmosphere is from the overnight activity.

Saturday night...Forecast confidence is medium.

The low pressure system and its associated cold front will sweep
through the area, likely exiting eastern Wisconsin by around
midnight. Showers and storms are likely with its passage, but just
where and how intense these storms will be depends on developments
during the prior hours. The focus for the strongest storms may
have shifted south of the border by evening, but there is much
uncertainty with that. Cooler weather pushes in in the wake of the
front.

Sunday through Tuesday...Forecast confidence is high.

A colder mid level trough will be carved out over the Great Lakes
during this period. Temps cool off considerably with highs in the
70s. We could see some daily diurnal showers/isold thunderstorms
each day. There are a few ripples of energy moving through this
trough that could bring some organization to the precip. But, in
general a quieter period coming up.

Wednesday through Friday...Forecast confidence is medium.

We shift from a northwest flow to a fast, more zonal flow later
next week. Temps warm a bit and there are additional short waves
periodically moving through to bring a chance of showers and
storms at times.

AVIATION(21Z TAFS)...
VFR conditions expected through at least early Saturday
afternoon. A line of showers and thunderstorms is expected to move
through this evening. There is a chance for additional showers
through the night. 2000-3000ft cumulus are expected, mainly
inland, on Saturday. There is another chance for showers and
thunderstorms late Saturday afternoon and evening with MVFR
ceilings.

MARINE...
Southeast winds will continue through the day. Then light south
to southwest winds are expected through Saturday. There are
chancesfor showers and thunderstorms tonight and Saturday.
Stronger west winds are expected on Sunday.

&&

.MKX WATCHES/WARNINGS/ADVISORIES...
WI...None.
LM...None.
&&

Update...Hentz
Tonight/Saturday and Aviation/Marine...Marquardt
Saturday Night through Friday...Davis
Hazardous weather outlook, Jun 16, 7:47 PM CDT, 7 hours 2 minutes before
Hazardous Weather Outlook
National Weather Service Milwaukee/Sullivan WI
747 PM CDT Fri Jun 16 2017

WIZ046-047-051-052-056>060-062>072-180100-
Marquette-Green Lake-Fond Du Lac-Sheboygan-Sauk-Columbia-Dodge-
Washington-Ozaukee-Iowa-Dane-Jefferson-Waukesha-Milwaukee-
Lafayette-Green-Rock-Walworth-Racine-Kenosha-
747 PM CDT Fri Jun 16 2017

This Hazardous Weather Outlook is for portions of east central
Wisconsin, south central Wisconsin, and southeast Wisconsin.

.DAY ONE...Tonight

There is a slight risk of severe thunderstorms this evening for
most of south central and southeast Wisconsin. Large hail and
damaging winds are the main threat.

.DAYS TWO THROUGH SEVEN...Saturday through Friday

There is a slight risk of severe thunderstorms across the southern
two tier of counties in southern Wisconsin. A marginal risk of
severe storms covers the remainder of south central and southeast
Wisconsin. Large hail, strong winds and isolated tornadoes are
possible. The main focus for severe storms will be across the far
south and during the 3 pm to 9 pm timeframe.

There is a small chance of thunderstorms at times from
Sunday through Friday. No severe weather is expected.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed Saturday afternoon and evening.

LMZ643>646-180100-
Sheboygan to Port Washington WI-
Port Washington to North Point Light WI-
North Point Light to Wind Point WI-
Wind Point WI to Winthrop Harbor IL-
747 PM CDT Fri Jun 16 2017

This Hazardous Weather Outlook is for portions of Lake Michigan.

.DAY ONE...Tonight

Thunderstorms are likely tonight, a few storms could produce
strong winds dangerous to smaller craft.

.DAYS TWO THROUGH SEVEN...Saturday through Friday

Thunderstorms are likely again on Saturday. A few storms may be
severe again, mainly south of Port Washington.

There will be more chances of thunderstorms at times from Sunday
through Friday.

Hentz

www.weather.gov/mkx

In the hours before

Special weather statement, Jun 17, 1:14 AM CDT, 1 hour 35 minutes before
Special Weather Statement
National Weather Service Milwaukee/Sullivan WI
114 AM CDT SAT JUN 17 2017

WIZ064-065-069-070-170645-
Walworth-Rock-Waukesha-Jefferson-
114 AM CDT SAT JUN 17 2017

...AN AREA OF STRONG THUNDERSTORMS WILL AFFECT NORTHERN WALWORTH...
NORTHEASTERN ROCK...SOUTHWESTERN WAUKESHA AND SOUTHEASTERN JEFFERSON
COUNTIES...

At 114 AM CDT, strong thunderstorms were clustered over Whitewater,
moving east at 30 mph.

Winds in excess of 30 mph and pea size hail are possible with this
storm.

Locations impacted include...
Whitewater, Fort Atkinson, Mukwonago, Delafield, Milton, Wales,
Oconomowoc, Dousman, North Prairie, Palmyra, Potter Lake, Lake
Koshkonong, Rome, La Grange, Eagle, Hebron, Sullivan, Oconomowoc
Lake, Genesee Depot and Troy Center.

Very Heavy rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

LAT...LON 4275 8898 4293 8887 4310 8845 4284 8829
      4284 8831 4281 8831
TIME...MOT...LOC 0614Z 255DEG 24KT 4287 8871

HENTZ
Special weather statement, Jun 17, 1:26 AM CDT, 1 hour 23 minutes before
Special Weather Statement
National Weather Service Milwaukee/Sullivan WI
126 AM CDT SAT JUN 17 2017

WIZ069-070-170700-
Walworth-Rock-
126 AM CDT SAT JUN 17 2017

...AN AREA OF STRONG THUNDERSTORMS WILL AFFECT SOUTHERN ROCK
COUNTY...

At 126 AM CDT, strong thunderstorms were clustered near Rockton,
moving northeast at 30 mph.

Winds in excess of 40 mph and pea size hail are possible with this
storm.

Locations impacted include...
Janesville, Beloit, Clinton, Newark, Tiffany, Shopiere and Afton.

Heavy rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

LAT...LON 4250 8931 4252 8933 4268 8909 4255 8875
      4249 8888
TIME...MOT...LOC 0626Z 235DEG 28KT 4251 8917

HENTZ
Special weather statement, Jun 17, 1:46 AM CDT, 1 hour 3 minutes before
Special Weather Statement
National Weather Service Milwaukee/Sullivan WI
146 AM CDT SAT JUN 17 2017

WIZ064-065-070-170715-
Walworth-Waukesha-Jefferson-
146 AM CDT SAT JUN 17 2017

...AN AREA OF STRONG THUNDERSTORMS WILL AFFECT CENTRAL WAUKESHA AND
SOUTHEASTERN JEFFERSON COUNTIES...

At 146 AM CDT, strong thunderstorms were clustered near Dousman, or 8
miles southwest of Wales, moving east at 25 mph.

Winds in excess of 30 mph and pea size hail are possible with this
storm.

Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

LAT...LON 4284 8859 4301 8867 4316 8824 4291 8812
TIME...MOT...LOC 0646Z 251DEG 21KT 4295 8854

HENTZ
Special weather statement, Jun 17, 1:59 AM CDT, 50 minutes before
Special Weather Statement
National Weather Service Milwaukee/Sullivan WI
159 AM CDT SAT JUN 17 2017

WIZ064-065-069>072-170730-
Walworth-Rock-Waukesha-Racine-Jefferson-Kenosha-
159 AM CDT SAT JUN 17 2017

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT WALWORTH...WESTERN
RACINE...SOUTHWESTERN WAUKESHA AND WESTERN KENOSHA COUNTIES...

At 159 AM CDT, radar indicated strong thunderstorms were located
along a line extending from 8 miles north of Darien to Delavan to
near Sharon. Movement was east at 30 mph.

Winds in excess of 30 mph and pea size hail are possible with these
storms.

Locations impacted include...
Elkhorn, Delavan, Lake Geneva, Mukwonago, Twin Lakes, East Troy,
Williams Bay, Rochester, Genoa City, Walworth, Silver Lake, North
Prairie, Fontana-On-Geneva Lake, Sharon, Darien, Powers Lake, Browns
Lake, Como, Waterford North and Pell Lake.

Torrential rainfall is also occurring with these storms, and may
cause localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

LAT...LON 4260 8874 4276 8883 4297 8831 4275 8819
      4250 8817 4249 8873
TIME...MOT...LOC 0659Z 250DEG 28KT 4272 8872 4263 8867 4251 8866

HENTZ
Special weather statement, Jun 17, 2:25 AM CDT, 24 minutes before
Special Weather Statement
National Weather Service Milwaukee/Sullivan WI
225 AM CDT SAT JUN 17 2017

WIZ065-066-070>072-170800-
Walworth-Waukesha-Milwaukee-Racine-Kenosha-
225 AM CDT SAT JUN 17 2017

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT WESTERN MILWAUKEE...
EASTERN WALWORTH...RACINE...SOUTHERN WAUKESHA AND KENOSHA COUNTIES...

At 224 AM CDT, radar indicated strong thunderstorms were located
along a line extending from near North Prairie to 6 miles south of
East Troy to Lake Geneva. Movement was east at 30 mph.

Winds in excess of 30 mph and pea size hail are possible with these
storms.

Locations impacted include...
Milwaukee, Kenosha, Waukesha, West Allis, Wauwatosa, New Berlin,
Brookfield, Greenfield, Muskego, Pleasant Prairie, Greendale,
Pewaukee, Hales Corners, Lake Geneva, Mukwonago, Twin Lakes, Elm
Grove, Union Grove, East Troy and West Milwaukee.

Torrential rainfall is also occurring with these storms, and may
cause localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

LAT...LON 4292 8851 4312 8799 4249 8792 4249 8848
TIME...MOT...LOC 0724Z 249DEG 28KT 4287 8842 4270 8841 4258 8840

HENTZ
Special weather statement, Jun 17, 2:49 AM CDT, 0 minutes before
Special Weather Statement
National Weather Service Milwaukee/Sullivan WI
249 AM CDT SAT JUN 17 2017

WIZ065-066-071-072-170815-
Waukesha-Milwaukee-Racine-Kenosha-
249 AM CDT SAT JUN 17 2017

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT SOUTHERN MILWAUKEE...
RACINE...SOUTHEASTERN WAUKESHA AND KENOSHA COUNTIES...

At 249 AM CDT, radar indicated strong thunderstorms were located
along a line extending from near Muskego to near Union Grove to near
Paddock Lake. Movement was east at 35 mph.

Winds in excess of 40 mph and pea size hail are possible with these
storms.

Locations impacted include...
Milwaukee, Kenosha, Racine, New Berlin, Greenfield, Oak Creek, Mount
Pleasant, Muskego, South Milwaukee, Pleasant Prairie, Cudahy,
Greendale, St. Francis, Hales Corners, Sturtevant, Union Grove,
Paddock Lake, Camp Lake, Wind Lake and Silver Lake.

Torrential rainfall is also occurring with these storms, and may
cause localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

LAT...LON 4269 8818 4292 8827 4298 8786 4295 8784
      4288 8785 4285 8783 4278 8775 4276 8777
      4271 8777 4267 8779 4266 8781 4261 8782
      4259 8781 4249 8780 4250 8816
TIME...MOT...LOC 0749Z 263DEG 32KT 4286 8815 4270 8808 4253 8807

HENTZ

The office that day

Everything else NWS Milwaukee, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 16, 7:59 PM CDTSpecial Weather StatementMKXSauk46 min
Jun 16, 8:23 PM CDTSpecial Weather StatementMKXSheboygan37 min
Jun 16, 8:45 PM CDTSpecial Marine WarningMKX30 min
Jun 16, 9:05 PM CDTSpecial Weather StatementMKXMarquette55 min
Jun 16, 9:50 PM CDTSpecial Weather StatementMKXIowa55 min
Jun 16, 9:53 PM CDTSpecial Weather StatementMKXDane52 min
Jun 16, 10:03 PM CDTSevere Thunderstorm WarningMKXDane42 min
Jun 16, 10:14 PM CDTSpecial Weather StatementMKXGreen46 min
Jun 16, 10:32 PM CDTSevere Thunderstorm WarningMKXIowa, Lafayette43 min
Jun 16, 10:43 PM CDTSpecial Weather StatementMKXJefferson47 min
Jun 16, 10:45 PM CDTSevere Thunderstorm WarningMKXDane, Jefferson, Rock45 min
Jun 16, 11:03 PM CDTSpecial Weather StatementMKXDodge42 min
Jun 16, 11:12 PM CDTSpecial Weather StatementMKXLafayette48 min
Jun 16, 11:28 PM CDTSpecial Weather StatementMKXDane47 min
Jun 16, 11:49 PM CDTSpecial Weather StatementMKXDane26 min
Jun 16, 11:52 PM CDTSpecial Weather StatementMKXWashington23 min
Jun 17, 12:04 AM CDTSpecial Weather StatementMKXLafayette26 min
Jun 17, 12:26 AM CDTSpecial Weather StatementMKXGreen34 min
Jun 17, 12:49 AM CDTSpecial Weather StatementMKXJefferson26 min
Jun 17, 1:00 AM CDTSpecial Weather StatementMKXGreen30 min
Jun 17, 1:14 AM CDTSpecial Weather StatementMKXJefferson31 min
Jun 17, 1:26 AM CDTSpecial Weather StatementMKXRock34 min
Jun 17, 1:46 AM CDTSpecial Weather StatementMKXWaukesha29 min
Jun 17, 1:59 AM CDTSpecial Weather StatementMKXWalworth31 min
Jun 17, 2:25 AM CDTSpecial Weather StatementMKXWaukesha35 min
Jun 17, 3:03 AM CDTSpecial Marine WarningMKX57 min
Jun 17, 6:05 PM CDTSpecial Weather StatementMKXLafayette25 min
Jun 17, 6:09 PM CDTTornado WarningMKXLafayette36 min
Jun 17, 6:21 PM CDTSpecial Weather StatementMKXMilwaukee24 min
Jun 17, 6:43 PM CDTSpecial Weather StatementMKXGreen, Rock32 min
Jun 17, 6:49 PM CDTSpecial Weather StatementMKXKenosha26 min

Nearby

Special Weather Statements in Wisconsin, 2017Every special weather statement in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.